Mom 72, Singapore. Diagnosed w/ HTN '92. 5/’09, hospitalized due to methyldopa induced cholestasis, diagnosed w/ A fib. 8/’09, 14 days into Warfarin, she fell (cause unknown), suffering a skull fracture causing an acute subarachnoid and subdural hemorrhage. Initially paralyzed left side & recovered almost 90%. On our request, switched to Aspirin.
12/’09, open cholecystectomy due to acute cholecystitis w/ pigmented gallstones.
In 5/’10 , she had a minor stroke. Her eyesight became blurry, she vomited twice and lost motor control, especially on her left side. She was discharged from the hospital after 1 to 2 days. She is now back on Warfarin (with the same cardiologist who recruited her for the Apaxiban vs Warfarin clinical trial back in 8/’09.)
B4 breakfast - 140
PM & eve- 120
She take her BP medicine after breakfast.
Medications AFTER 5/’10 stroke:
She has no other risk; CHADS is "1".
1. Her stroke symptoms indicate neuro problems. Shouldn’t a neurologist be her main Dr.?
2. Was her stroke most likely secondary to a blood clot (i.e., blockage), or hemorrhaging due to capillary wall weakness secondary to either genetic propensity or vascular wall compromise due to long term hypertension? How do we determine this? What testing should be done?
3. Should she be on the statin drug rather than a regular, time-tested BP med (like her original BP meds listed above)? Don’t statins have dangerous side-effects?
What should be the proper treatment regimen? Shouldn’t she be taking BP meds other than statins, especially while on Warfarin? And aren’t blood thinners possibly contra-indicated by her history?
Could her reduction in pain on the shoulder cause by the anti-inflammatory effect of the statin ? I have read numerous articles regarding the dangers of statins and am very concerned.
Thanks for posting through my forum.
I read the history.And it suggests a neurology problem only .
Her main doctor should be a neurologist only.
As you said ,she fell and suffered a skull fracture,this is the main cause of haemorrhage (subarachnoid +subdural).
She is a hypertensive patient that was another added factor.
Statins are use for hypercholestermia and have got no serious side effects.
She can definitly start with statin therapy only after her lipid panel checked.
As i see her history of hemorrhage,warfarin like drugs should be used cautiously,as these drugs have got anticoagulant action.
Treatment (acc. to the history mentioned ) will be 1.Antihypertensive.
3.Analgesic if required.
5. Spiritual consult.
No need for any other tests.
I guess this will suffice.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.